- Your Heart
- Ask Dr. T
- Heart Healthy Living
- About Us
- Contact Us
Azithromycin and cardiac side effects
You probably refer to this quote: "Cardiovascular side effects have rarely included arrhythmias (including Ventricular Tachycardia), prolongation of the QT interval, torsades de pointes, Palpitations, hypotension, and chest pain in post marketing experience. A causal relationship has not been established."
You can read more about these conditions here:
You’ll find these are rather common complaints and most people don’t need treatment, only reassurance once their heart proves OK.
One of the problems with modern advertizing is associated with listing of complications and side effects that are so remote that they have no practical consequence.
Unless you have a pre-existing heart condition that (besides PVCs) includes a prolonged QT interval, it is very unlikely there is any danger to using Azithromycin, a very common antibiotic.
If you continue to be concerned, ask your doctor for a different antibiotic, since there must be lots of alternatives available.
Hope this helps,
Ask Doctor T. Blog
I have been advised by my primary physician to schedule a cardiac catherization and possible stent placement procedure after having a Nuclear Stress Test with the following "Findings:
The study quality is excellent. There is no transient LV ischemic dilatation noted. The left ventricular...
I have a friend with internal defibulator. can I perform cpr and is it possible for me to get shocked if the debibulator is going off?